| Model Number |
H1-LX |
| Medical Device Problem Codes |
Device Contamination with Chemical or Other Material (2944); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/20/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician intended to use a hawkone atherectomy device with a non-medtronic 7fr sheath and non-medtronic guidewire during treatment of a 150mm fibrous and plaque cto (chronic total occlusion-100%) in the patient¿s mid and distal right superficial femoral artery and popliteal artery.Slight vessel tortuosity and moderate calcification are reported.Artery diameter reported as 5mm.Ifu was followed.Vessel pre-dilation was not performed.Its is reported after making 2 passes the thumbswitch would not fully retract into the off position as there was plaque that would not allow for complete off position.There was no damage noted to the device cutter.The device was removed from the patient for inspection.No vessel damage was noted.A large plaque was removed from the device.Additionally, there was some wired blue coloured string like material in the cutter blade and within the flush port.It was initially though it was towel but the towel was not near when the device was removed and had not come into contact with the device.Possibly sheath lining.The procedure was then completed by pta and dcb.No patient injury reported.
Additional Manufacturer Narrative
Device evaluation an inspection of the returned unit shows foreign material along the catheter shaft and inside the flushing tool.To under the microscope the cutter is visible inside the housing and foreign material is visible on the outside of the housing more blue foreign material is seen bunched at the proximal end of the flushing tool and resistance was confirmed when attempting to move the flush tool proximal to the housing.The flush tool failed to move along the catheter shaft, this is possibly due to the bunched up foreign material stuck inside the flush tool.Foreign material is also present on the distal end of the flushing tool.No structural damage to the housing was observed.No issues/resistance noted when advancing the thumbswitch from on to off position.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.